Idaho, 2008High Wind in Idaho, December 29, 2008
December 29, 2008 · NWS OTX · 1 event in 1 county or zone
High winds occurred in Lewiston with a wind gust of 59 mph recorded. These winds downed several trees and power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds occurred in Lewiston with a wind gust of 59 mph recorded. These winds downed several trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 29, 12:54 PM PST, 36 minutes earlier.
Area forecast discussion, Dec 29, 12:54 PM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1254 PM PST MON DEC 29 2008
.SYNOPSIS...
THE STORM TRACK WILL BE FOCUSED OVER THE PACIFIC NORTHWEST FOR
MUCH OF THIS WEEK. THE MOUNTAINS WILL EXPERIENCE SEVERAL EPISODES
OF HEAVY SNOW. BY THE END OF THE WEEK...THE MOUNTAINS WILL LIKELY
RECEIVE SEVERAL FEET OF NEW SNOW. THE VALLEYS CAN EXPECT A
MIXTURE OF RAIN AND WET SNOW AS QUICK MOVING STORM SYSTEMS TRACK
THROUGH THE INLAND NORTHWEST.
&&
.DISCUSSION...
ANOTHER UPDATE ISSUED FOR TIMING OF PRECIP END AND ONSET OF WINDS.
UPPED TOTALS FOR SPOKANE AND CDA. PRECIP SHOULD END BY 22Z AND
THEN THE WINDS WIL START. SIGNIFICANT BLOWING AND DRIFTING
EXPECTED. JL
&&
.AVIATION... LOW CIELINGS AND VISIBILITES WILL CONTINUE ACROSS THE
SPOKANE AND COUER DALENE AREAS WITH HEAVY SNOW THROUGH 00Z AT
LEAST. LOWER VISIBILITIES AND CIELINGS CAN ALSO BE EXPECTED
THROUGH 00Z AT PUW... LWS AND THE BASIN SITES WITH SNOW... RAIN
AND FOG. WINDS WILL DEVELOP BETWEEN 00-06Z OVER THE EASTERN BASIN
AND PALOUSE AND THEY SHOULD EXTEND INTO THE SPOKANE AREA. GUST
BETWEEN 30-35KTS WILL BE POSSIBLE...AND BLOWING SNOW AND DRIFTING
SNOW WILL BE POSSIBLE AT THE ONSET OF THE STRONG WINDS. JL
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 32 20 31 28 33 22 / 100 70 30 100 60 10
COEUR DALENE 33 23 30 27 32 25 / 100 80 30 100 80 20
PULLMAN 37 26 34 33 36 27 / 100 60 20 90 70 10
LEWISTON 42 30 40 34 41 30 / 90 30 20 70 60 10
COLVILLE 30 17 27 25 29 22 / 100 90 40 100 70 30
SANDPOINT 31 22 30 27 30 24 / 100 100 40 100 80 30
KELLOGG 33 23 29 24 29 22 / 100 100 50 100 100 50
MOSES LAKE 33 18 30 32 35 23 / 70 20 20 70 20 10
WENATCHEE 31 21 28 25 32 23 / 80 20 40 70 20 10
OMAK 31 19 27 22 31 20 / 90 20 40 90 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR COEUR
DALENE AREA...IDAHO PALOUSE...NORTHERN PANHANDLE.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR CENTRAL
PANHANDLE MOUNTAINS.
WA...WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NORTHEAST
MOUNTAINS...SPOKANE AREA.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR EAST SLOPES
NORTHERN CASCADES.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR
OKANOGAN HIGHLANDS.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR UPPER
COLUMBIA BASIN...WASHINGTON PALOUSE.
WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR NORTHEAST
BLUE MOUNTAINS.
&&Hazardous weather outlook, Dec 29, 6:09 AM PST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
609 AM PST MON DEC 29 2008
IDZ026-WAZ032-034-041-043-044-301500-
LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
609 AM PST MON DEC 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW ACCUMULATIONS ARE EXPECTED TODAY IN THE OMAK...WENATCHEE...
WATERVILLE...AND WINCHESTER AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A QUICK MOVING STORM SYSTEM WILL BRING SNOW TO THE REGION TUESDAY
NIGHT AND WEDNESDAY. MOUNTAIN VALLEYS WILL RECEIVE 4-8 INCHES WITH
8-12 INCHES POSSIBLE IN THE MOUNTAINS. ALTHOUGH LIGHT SNOW IS
EXPECTED FOR BASIN...SNOW AMOUNTS ARE EXPECTED TO REMAIN 3 INCHES
OR LESS. THIS SYSTEM WILL ALSO BRING THE POTENTIAL FOR GUSTY WINDS.
ANOTHER STORM...POSSIBLY STRONGER WILL IMPACT THE REGION IN A SIMILAR
FASHION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BE CAPABLE OF
HEAVY SNOW AND GUSTY WINDS.
IDZ001>004-027-WAZ031-033-035>038-042-301500-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
609 AM PST MON DEC 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES TODAY OVER THE
MOUNTAINS OF EASTERN WASHINGTON AND NORTHERN IDAHO TODAY.
SIGNIFICANT ACCUMULATIONS ARE ALSO EXPECTED OVER THE SPOKANE
AREA...AS WELL AS PORTIONS OF THE PALOUSE...AND UPPER COLUMBIA
BASIN. GUSTY WEST WINDS WILL DEVELOP LATE THIS AFTERNOON AND BRING
THE POTENTIAL FOR BLOWING AND DRIFTING SNOW...MAINLY OVER THE
PALOUSE...WEST PLAINS...AND NORTHEAST BLUE MOUNTAINS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A QUICK MOVING STORM SYSTEM WILL BRING SNOW TO THE REGION TUESDAY
NIGHT AND WEDNESDAY. MOUNTAIN VALLEYS WILL RECEIVE 4-8 INCHES WITH
8-12 INCHES POSSIBLE IN THE MOUNTAINS. ALTHOUGH LIGHT SNOW IS
EXPECTED FOR BASIN...SNOW AMOUNTS ARE EXPECTED TO REMAIN 3 INCHES
OR LESS. THIS SYSTEM WILL ALSO BRING THE POTENTIAL FOR GUSTY WINDS.
ANOTHER STORM...POSSIBLY STRONGER WILL IMPACT THE REGION IN A SIMILAR
FASHION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM WILL BE CAPABLE OF
HEAVY SNOW AND GUSTY WINDS.
In the hours before
Local storm report, Dec 29, 11:22 AM PST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1122 AM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 5 SW ANATONE 46.08N 117.20W
12/29/2008 M4.0 INCH ASOTIN WA TRAINED SPOTTER
NEW SNOW OVERNIGHT. SPOTTER ASOTIN 13, ELVEATION
3800FEET.
0930 AM HEAVY SNOW W DAVENPORT 47.65N 118.15W
12/29/2008 M3.5 INCH LINCOLN WA TRAINED SPOTTER
SNOW FELL IN 2.5 HOURS. SPOTTER LINCOLN 6, ELEVATION 2417
FEET.
0930 AM HEAVY SNOW 9 NW SPOKANE 47.76N 117.55W
12/29/2008 M3.0 INCH SPOKANE WA TRAINED SPOTTER
LOCATED AT NINE MILE FALLS.
1010 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M5.0 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL WINCE 7 AM PST.
1040 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M5.5 INCH SPOKANE WA NWS EMPLOYEE
NEW SNOW THIS MORNING.
1100 AM HEAVY SNOW COLBERT 47.82N 117.34W
12/29/2008 M6.0 INCH SPOKANE WA PUBLIC
NEW SNOW THIS MORNING.
&&
SSAVOYLocal storm report, Dec 29, 12:09 PM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1209 PM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY SNOW 3 NE LOON LAKE 48.09N 117.58W
12/29/2008 M3.0 INCH STEVENS WA TRAINED SPOTTER
NEW SNOW THIS MORNING. SPOTTER STEVENS 45, ELEVATION 2544
FEET.
1130 AM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M6.0 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL TOTAL FOR THE LAST 6 HOURS, 2 INCHES BETWEEN 9
AM AND 10 AM. COCORAHS SP-12.
1140 AM HEAVY SNOW 9 NW SPOKANE 47.76N 117.55W
12/29/2008 M6.0 INCH SPOKANE WA NWS EMPLOYEE
NEW SNOWFALL TOTAL THIS MORNING.
1150 AM HEAVY SNOW 1 W ATHOL 47.95N 116.73W
12/29/2008 M6.0 INCH KOOTENAI ID TRAINED SPOTTER
NEW SNOW IN THE LAST 3 HOURS. ELEVATION 2450 FEET.
1205 PM HEAVY SNOW SPOKANE 47.67N 117.41W
12/29/2008 M8.5 INCH SPOKANE WA NWS EMPLOYEE
SNOWFALL TOTAL FOR THIS MORNING.
&&
SSAVOYLocal storm report, Dec 29, 12:57 PM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1257 PM PST MON DEC 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HEAVY SNOW W DAVENPORT 47.65N 118.15W
12/29/2008 M9.2 INCH LINCOLN WA TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER LINCOLN 6, ELEVATION
2051 FEET.
1235 PM HEAVY SNOW 6 NE SPOKANE 47.73N 117.32W
12/29/2008 M9.0 INCH SPOKANE WA TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER SPOKANE 49, ELEVATION
2051 FEET.
1235 PM HEAVY SNOW 3 N CLARK FORK 48.19N 116.18W
12/29/2008 M5.8 INCH BONNER ID TRAINED SPOTTER
TOTAL SNOWFALL SINCE 6 AM. SPOTTER BONNER 25, ELEVATION
2309 FEET.
1255 PM HEAVY SNOW 1 W NEWPORT 44.63N 124.07W
12/29/2008 M5.5 INCH XXX XX TRAINED SPOTTER
NEW SNOW SINCE 7 AM. SPOTTER PEND OREILLE 24, ELEVATION
2185 FEET.
&&
SSAVOYHigh Wind, Lewiston Area
- When
- December 29, 1:30 PM PST to 4:30 PM PST
- Where
- Lewiston Area forecast zone
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $6,000
- Reported by
- ASOS
- Coordinates
- 46.327, -116.750 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Colorado, December 29 to 30, 2008$7.0 million · 96 kt wind · 3 events
- Avalanche in Wyoming, December 29, 20085 injured · $15,000 · 1 event
- Heavy Snow in North Dakota, December 29 to 30, 200823 events
- Heavy Snow in Washington, December 29, 20082 injured · 3 events
- Winter Storm in Montana, December 29 to 30, 200812 events
- Avalanche in Colorado, December 29, 20081 injured · 1 event
- Heavy Snow in Minnesota, December 29 to 30, 20088 events
- High Wind in Wyoming, December 29 to 30, 200883 kt wind · 7 events
- Heavy Snow in North Dakota, December 29 to 30, 20086 events
- Winter Storm and Heavy Snow in Montana, December 29, 20085 events
- Winter Weather in Michigan, December 29 to 30, 20085 events
- High Wind in Montana, December 29 to 30, 200854 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 141347.